A 88-year-old female asked:
Disclaimer

88 yr old mom confused. taking aricept, lexapro, (escitalopram) loritab, and inderal. shouldn't meds be evaluated? if so, by whom?

3 doctor answers
Dr. Lynne Weixel
36 years experience Clinical Psychology
Yes, I think so.: Is there one physician responsible for all of these? Or, several? Yes, each office should have accurate, full info on all meds taken including otc ; herbals. Even a pharmacy can advise of interaction risks - and there are some here. None extreme, but still serious. Dizzy, confused, weak, etc is likely possible with these in combo. If she's in a facility, their staff should coord it - request it!
Answered on Dec 7, 2013
1
1 thank
Dr. Charles Fehlauer
35 years experience Geriatrics
Yes: Confusion can be caused by medications and should be evaluated to see if the medications are all necessary or causing the confusion. If you have a specialist in geritric medicine to consult with this would be ideal.
Answered on Dec 7, 2013
1
1 thank
Dr. Theresa Redling
34 years experience Geriatrics
Geriatrician: There are a few meds that can be contributing to your mom's confusion and are used less in the elderly due to higher incidence of side effects( inderal, (propranolol) lortab). A full geriaric assessment will include a med review and a cogntive evaluation, often with blood tests and brain imaging to assist with diagnosis and then treatment , if needed.
Answered on Mar 12, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 24-year-old female asked:
Dr. Krishna Kumar
55 years experience Psychiatry
Anxiety, Lexapro (escitalopram): I am empathic to your discomfort. Lexapro is a medication for treatment of depression. It can cause anxiety, restlessness, confusion, agitation and hy ... Read More
A 88-year-old female asked:
Dr. James Chapman
41 years experience Cardiology
Multiple: Inderal, because it is fat soluble, crosses into the brain and cause side effects like this. Newer beta-blockers, such as metoprolol, atenolol, bysto ... Read More
3
3 thanks
A 40-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Lexapro (escitalopram): Very unusual, rarely at much higher dose than recommended.
A 17-year-old male asked:
Dr. Amanda Itzkoff
18 years experience Psychiatry
Lexapro (escitalopram) & my mom?: It sounds like you and your mom are having a tough time. Have you mentioned this to your psychMD/therapist? Maybe it would be helpful to talk about th ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month